Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Feb 3, 2016, 8:13 AM EST for 6 counties in Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2016, 8:13 AM EST (13:13 UTC)
- Expired
- Feb 3, 2016, 9:00 AM EST
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
Counties Barrow County, GA, Jackson County, GA, Madison County, GA, Newton County, GA, Rockdale County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 537 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted.
464
WWUS82 KFFC 031313
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 AM EST WED FEB 3 2016
GAZ024-025-027-035>037-046>048-057-031400-
MADISON GA-HENRY GA-OCONEE GA-NEWTON GA-ROCKDALE GA-BARROW GA-
BANKS GA-CLARKE GA-JACKSON GA-WALTON GA-
813 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON...NORTHERN
HENRY...NORTHWESTERN OCONEE...NEWTON...ROCKDALE...BARROW...
SOUTHEASTERN BANKS...NORTHWESTERN CLARKE...JACKSON AND WALTON
COUNTIES UNTIL 900 AM EST...
AT 812 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 6
MILES NORTHEAST OF COMMERCE TO NEAR MCDONOUGH...AND MOVING EAST AT 25
MPH.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CONYERS...WINDER...MONROE...COVINGTON...JEFFERSON...COMMERCE...
DANIELSVILLE...ATHENS...STOCKBRIDGE...LOGANVILLE...SOCIAL CIRCLE...
STATHAM...OXFORD...ARCADE...NICHOLSON...PORTERDALE...WALNUT GROVE...
BOGART...NORTH HIGH SHOALS AND BETHLEHEM.
LAT...LON 3432 8339 3424 8334 3426 8330 3424 8317
3427 8311 3424 8310 3351 8379 3353 8424
3363 8414 3362 8411 3370 8407 3378 8399
3393 8380 3396 8381 3433 8344
TIME...MOT...LOC 1312Z 260DEG 23KT 3425 8337 3353 8412
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 3, 3:27 AM EST, 4 hours 46 minutes earlier.
Area forecast discussion, Feb 3, 3:27 AM EST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 327 AM EST WED FEB 3 2016 .SHORT TERM /TODAY THROUGH THURSDAY/... LATEST REGIONAL SURFACE ANALYSIS SHOWS INITIAL FRONTAL BOUNDARY NOW POSITIONED ACROSS PORTIONS OF WEST CENTRAL ALABAMA. ALONG AND JUST AHEAD OF THIS FEATURE...A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES...FED MAINLY BY AN ENHANCED ZONE OF ELEVATED CAPE ALTHOUGH SOME SMALL SURFACE BASED INSTABILITY IS NOTED OVER SOUTH ALABAMA. GIVEN ABUNDANT SHOWER ACTIVITY AHEAD OF THIS MAIN LINE OVER NW GEORGIA...WILL BE DIFFICULT TO GENERATE ENOUGH INSTABILITY TO TAKE ADVANTAGE OF STRONG SHEAR VALUES AND SVR CHANCES THERE SEEM LIMITED AT THE MOMENT. WILL NEED TO WATCH THE RAINFALL WITH THIS SYSTEM CLOSELY THOUGH AS STORMS TO THE WEST HAVE BEEN OVER ACHIEVERS WHEN COMPARED TO MODEL QPF PROJECTIONS. 3 HOUR MRMS TOTALS OVER ALABAMA HAVE BEEN AS HIGH AS AN INCH AND A HALF. WITH ACTIVITY OVER NW GA ALREADY AT .80...ADDITIONAL RAINFALL LIKE SEEN TO THE WEST MAY PUSH A FEW AREAS CLOSE TO MINOR FLOODING. OTHERWISE...FOCUS WILL SHIFT TO CENTRAL GA BY LATE MORNING INTO THE AFTERNOON WITH THIS SYSTEM. ALTHOUGH SHEAR VALUES WILL NOT BE AS HIGH AS WHAT WE HAVE SEEN OVER NORTH GA...INSTABILITY WILL BE HIGHER AND STILL PLENTY ENOUGH SHEAR TO WARRANT A CONTINUED SVR THREAT. LOW LEVEL HELICITY STILL APPROACHES 300 M2/S2 AND 850 JET MAINTAINS ITS 50 KT VELOCITIES WELL INTO CENTRAL GA. FEEL THIS WILL END UP BEING THE MAIN AREA OF CONCERN THIS AFTERNOON FOR THE POSSIBLE DEVELOPMENT OF DAMAGING WINDS OR EVEN AN ISOLATED TORNADO. LOOKING MORE AND MORE LIKE THIS WILL BE A PAINFULLY SLOW SYSTEM TO CLEAR THE AREA WITH THE 00Z ECMWF HOLDING PRECIP WELL BACK INTO CENTRAL GA THROUGH THE OVERNIGHT PERIOD. WILL FOLLOW SUIT AND KEEP CATEGORICAL POPS FOR MOST OF THE OVERNIGHT PERIOD FOR THE SOUTHERN MOST TIER OF COUNTIES. GIVEN THIS CHANCE...QPF VALUES ARE DECIDEDLY HIGHER FOR CENTRAL GA WITH 2 INCH AREAL AVERAGE AND SOME VALUES CLOSE TO 3 INCHES FOR THIS EVENT. STILL FEEL LIKE GIVEN THE DURATION THAT THESE AREAS CAN HANDLE THESE RAINFALL TOTALS AND NO FLOOD WATCHES ARE PLANNED AT THIS TIME. DEESE .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... LAST OF THE RAIN CHANCES LOOKS TO EXIT THE SE CWA TO START THE THURSDAY NIGHT PERIOD ALTHOUGH THE NAM IS SLOWER WITH THIS THAN THE GFS OR EUROPEAN. DRY FORECAST UNTIL SATURDAY WHEN AN UPPER TROUGH APPROACHES AND SPREADS MAINLY SMALL SHOWER CHANCES ACROSS CENTRAL GA INTO SUNDAY. THE PROBLEM THEN BECOMES ANOTHER UPPER LOW/TROUGH DEVELOPS OVER THE MID U.S. AND SPREADS MOISTURE ACROSS THE AREA WITH A RELATIVELY COLD AIRMASS IN PLACE STARTING MONDAY. THE AIRMASS GETS REINFORCED BY A COLD FRONT MONDAY INTO TUESDAY. A MIX OF RAIN AND SNOW SHOWERS WILL BE POSSIBLE THROUGH THIS PERIOD AND THE OVERALL TRENDS WILL HAVE TO BE WATCHED OVER THE COMING DAYS AS TO HOW COLD... TIMING AND ANY SIGNIFICANT SNOW AMOUNTS. TEMPERATURES STARTING BELOW NORMAL THIS PERIOD AND RANGING NEAR TO BELOW NORMAL THROUGH TUESDAY. BDL && .AVIATION... 06Z UPDATE... MODELS JUST HAVE NOT DONE A VERY GOOD JOB AT ALL WITH THE SHRA ACTIVITY AHEAD OF THE MAIN LINE. AS A RESULT...CIGS HAVE FLUCTUATED GREATLY IN AND OUT OF THE SHRA ACTIVITY GENERALLY BETWEEN MVFR AND IFR. EXPECT OVERALL TRENDS HOWEVER TO BE A DOWNWARD ONE WITH MOST ALL SITES AT IFR THROUGH THE MORNING HOURS. TIMING OF MAIN BAND IS PROBLEMATIC AS WELL BUT FOR NOW HAVE PLACED IT AT BETWEEN 12Z AND 16Z FOR THE ATL AREA SITES. A SLOW CLEARING TREND THROUGH AFTERNOON AND WILL MAINTAIN AN MVFR CIG THROUGH 21Z WITH VFR CIGS THEREAFTER. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON TSRA TIMING. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 43 58 31 / 100 20 20 0 ATLANTA 66 41 53 30 / 100 20 10 0 BLAIRSVILLE 64 35 49 26 / 100 20 5 0 CARTERSVILLE 66 38 51 28 / 100 10 5 0 COLUMBUS 67 44 55 32 / 100 20 20 0 GAINESVILLE 66 41 53 30 / 100 20 10 0 MACON 70 47 56 32 / 100 60 20 5 ROME 66 36 51 27 / 100 10 5 0 PEACHTREE CITY 66 40 53 29 / 100 20 10 0 VIDALIA 75 52 58 36 / 90 100 60 10 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 AM EST THIS MORNING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...GILMER... GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER... WHITE...WHITFIELD. && SHORT TERM...DEESE LONG TERM....BDL AVIATION...DEESE
Hazardous weather outlook, Feb 3, 7:00 AM EST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 AM EST WED FEB 3 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 700 AM EST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF NORTH AND ALL OF CENTRAL GEORGIA... SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO PUSH THROUGH NORTH GEORGIA THIS MORNING AND CENTRAL GEORGIA THIS AFTERNOON. LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREAT...BUT STRONG WINDS WILL ALSO BE POSSIBLE AS THE ACTIVITY MOVES THROUGH. MINOR FLOODING IN LOW LYING AREAS WILL BE POSSIBLE...AS WELL AS IN POOR DRAINAGE SPOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WE WILL BE WATCHING SEVERAL UPPER LEVEL SYSTEMS MOVE THROUGH THE AREA WITH THE THREAT FOR MIXED WINTER WEATHER FOR NORTHERN PORTIONS OF THE AREA. THESE WILL NEED TO BE WATCHED CLOSELY IN THE COMING DAYS AND REFINED AS THE SYSTEMS APPROACH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUMMIT REPORTS OF ANY SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Feb 3, 6:50 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
650 AM EST WED FEB 3 2016
GAZ052-053-031215-
HEARD GA-COWETA GA-
650 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HEARD AND COWETA COUNTIES
UNTIL 715 AM EST...
AT 649 AM EST...A STRONG THUNDERSTORM WAS NEAR CORINTH...OR 9 MILES
EAST OF FRANKLIN...MOVING NORTHEAST AT 55 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
NEWNAN...PEACHTREE CITY...PALMETTO...SENOIA...GRANTVILLE...
MORELAND...SHARPSBURG...TURIN...CORINTH...EAST NEWNAN...POWERS
CROSSROADS...THOMAS CROSSROADS...HANDY...ARNCO-SARGENT...MADRAS AND
CANNONGATE.
LAT...LON 3351 8472 3351 8466 3345 8463 3344 8463
3340 8461 3338 8459 3336 8458 3336 8457
3331 8455 3322 8490 3322 8494 3321 8499
3335 8505
TIME...MOT...LOC 1149Z 237DEG 47KT 3331 8495Special weather statement, Feb 3, 7:00 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 AM EST WED FEB 3 2016
GAZ023-033-034-044-045-055-057-031230-
DEKALB GA-HENRY GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
GWINNETT GA-HALL GA-
700 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...NORTHWESTERN HENRY...
NORTH FULTON...SOUTH FULTON...CLAYTON...GWINNETT AND SOUTHERN HALL
COUNTIES UNTIL 730 AM EST...
AT 659 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR OAKWOOD TO NEAR RIVERDALE...AND MOVING EAST AT 25 MPH.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. ALLOW
ADDITIONAL TIME TO REACH YOUR DESTINATION.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...GAINESVILLE...LAWRENCEVILLE...DECATUR...JONESBORO...EAST
POINT...DULUTH...STOCKBRIDGE...UNION CITY...SUGAR HILL...FOREST
PARK...SNELLVILLE...SUWANEE...RIVERDALE...COLLEGE PARK...FAIRBURN...
BUFORD...LILBURN...CHAMBLEE AND NORCROSS.
LAT...LON 3436 8367 3430 8362 3413 8382 3401 8387
3399 8385 3363 8413 3364 8418 3359 8415
3353 8420 3352 8443 3355 8446 3351 8462
3406 8415 3405 8410 3406 8410 3410 8411
3420 8402 3422 8396 3427 8395 3439 8366
TIME...MOT...LOC 1159Z 250DEG 20KT 3424 8393 3356 8445Special weather statement, Feb 3, 7:29 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 AM EST WED FEB 3 2016
GAZ023-025-034-035-045>047-055-057-031315-
DEKALB GA-HENRY GA-CLAYTON GA-GWINNETT GA-ROCKDALE GA-BARROW GA-
JACKSON GA-HALL GA-WALTON GA-
729 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DEKALB...NORTHWESTERN
HENRY...NORTHERN CLAYTON...EASTERN GWINNETT...ROCKDALE...BARROW...
JACKSON...SOUTHEASTERN HALL AND NORTHWESTERN WALTON COUNTIES UNTIL
815 AM EST...
AT 728 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR GAINESVILLE TO STONE MOUNTAIN TO NEAR TYRONE...AND MOVING EAST
AT 30 MPH.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. ALLOW
ADDITIONAL TIME TO REACH YOUR DESTINATION.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...LAWRENCEVILLE...CONYERS...WINDER...MONROE...
JEFFERSON...COMMERCE...JONESBORO...STOCKBRIDGE...FOREST PARK...
SNELLVILLE...RIVERDALE...LOGANVILLE...BRASELTON...AUBURN...MORROW...
STONE MOUNTAIN...DACULA...GRAYSON AND LAKE CITY.
LAT...LON 3432 8364 3425 8356 3426 8348 3416 8337
3403 8347 3396 8355 3391 8364 3388 8363
3370 8384 3374 8392 3365 8393 3352 8405
3353 8443 3355 8445 3383 8414 3433 8371
TIME...MOT...LOC 1228Z 248DEG 28KT 3426 8381 3381 8414 3348 8455Special weather statement, Feb 3, 7:35 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 AM EST WED FEB 3 2016
GAZ053>057-066>068-078-031300-
HENRY GA-HARRIS GA-SPALDING GA-TROUP GA-CLAYTON GA-COWETA GA-PIKE GA-
FAYETTE GA-MERIWETHER GA-
735 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY...NORTHWESTERN
HARRIS...WESTERN SPALDING...TROUP...CLAYTON...SOUTHEASTERN COWETA...
NORTHWESTERN PIKE...FAYETTE AND MERIWETHER COUNTIES UNTIL 800 AM
EST...
AT 734 AM EST...A LINE OF SHOWERS WITH HEAVY RAIN EXTENDED FROM FAYETTEVILLE
THROUGH SENOIA TO LAGRANGE...MOVING NORTHEAST AT 30 MPH.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
NEWNAN...LAGRANGE...GRIFFIN...MCDONOUGH...FAYETTEVILLE...JONESBORO...
GREENVILLE...PEACHTREE CITY...STOCKBRIDGE...RIVERDALE...HAMPTON...
TYRONE...LOVEJOY...WEST POINT...SENOIA...HOGANSVILLE...GRANTVILLE...
PINE MOUNTAIN...LUTHERSVILLE AND BROOKS.
LAT...LON 3354 8447 3352 8404 3351 8403 3313 8445
3268 8511 3272 8512 3274 8511 3275 8513
3277 8514 3278 8512 3279 8515 3284 8517
3285 8515 3285 8517 3294 8520 3303 8522
TIME...MOT...LOC 1234Z 242DEG 24KT 3317 8484
16Special weather statement, Feb 3, 7:59 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 AM EST WED FEB 3 2016
GAZ053>057-066>068-078-031330-
HENRY GA-HARRIS GA-SPALDING GA-TROUP GA-CLAYTON GA-COWETA GA-PIKE GA-
FAYETTE GA-MERIWETHER GA-
759 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY...WESTERN
HARRIS...WESTERN SPALDING...SOUTHERN TROUP...CLAYTON...SOUTHEASTERN
COWETA...NORTHWESTERN PIKE...FAYETTE AND MERIWETHER COUNTIES UNTIL
830 AM EST...
AT 756 AM EST...A LINE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN
EXTENDED FROM NEAR JONESBORO THROUGH GREENVILLE TO WEST POINT...
AND WAS MOVING NORTHEAST AT 30 MPH.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAGRANGE...GRIFFIN...MCDONOUGH...FAYETTEVILLE...JONESBORO...
HAMILTON...GREENVILLE...PEACHTREE CITY...STOCKBRIDGE...RIVERDALE...
HAMPTON...LOVEJOY...WEST POINT...SENOIA...HOGANSVILLE...GRANTVILLE...
PINE MOUNTAIN...LUTHERSVILLE...BROOKS AND MORELAND.
LAT...LON 3354 8445 3352 8404 3351 8404 3261 8504
3261 8507 3273 8512 3274 8511 3274 8513
3277 8514 3278 8512 3279 8515 3283 8517
3285 8515 3286 8518 3287 8519 3293 8520
TIME...MOT...LOC 1256Z 241DEG 24KT 3317 8468
16Special weather statement, Feb 3, 8:13 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 AM EST WED FEB 3 2016
GAZ024-025-027-035>037-046>048-057-031400-
MADISON GA-HENRY GA-OCONEE GA-NEWTON GA-ROCKDALE GA-BARROW GA-
BANKS GA-CLARKE GA-JACKSON GA-WALTON GA-
813 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON...NORTHERN
HENRY...NORTHWESTERN OCONEE...NEWTON...ROCKDALE...BARROW...
SOUTHEASTERN BANKS...NORTHWESTERN CLARKE...JACKSON AND WALTON
COUNTIES UNTIL 900 AM EST...
AT 812 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 6
MILES NORTHEAST OF COMMERCE TO NEAR MCDONOUGH...AND MOVING EAST AT 25
MPH.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CONYERS...WINDER...MONROE...COVINGTON...JEFFERSON...COMMERCE...
DANIELSVILLE...ATHENS...STOCKBRIDGE...LOGANVILLE...SOCIAL CIRCLE...
STATHAM...OXFORD...ARCADE...NICHOLSON...PORTERDALE...WALNUT GROVE...
BOGART...NORTH HIGH SHOALS AND BETHLEHEM.
LAT...LON 3432 8339 3424 8334 3426 8330 3424 8317
3427 8311 3424 8310 3351 8379 3353 8424
3363 8414 3362 8411 3370 8407 3378 8399
3393 8380 3396 8381 3433 8344
TIME...MOT...LOC 1312Z 260DEG 23KT 3425 8337 3353 8412The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 3:16 AM EST | Special Weather Statement | FFC | Dade | 29 min |
| Feb 3, 3:45 AM EST | Special Weather Statement | FFC | Chattooga, Walker | 30 min |
| Feb 3, 4:16 AM EST | Special Weather Statement | FFC | Chattooga, Floyd, Walker, Whitfield | 29 min |
| Feb 3, 4:32 AM EST | Special Weather Statement | FFC | Haralson, Polk | 28 min |
| Feb 3, 4:42 AM EST | River Flood Warning | FFC | Dade | 46 hr |
| Feb 3, 4:45 AM EST | Special Weather Statement | FFC | Murray | 30 min |
| Feb 3, 5:00 AM EST | Special Weather Statement | FFC | Bartow, Haralson, Paulding | 30 min |
| Feb 3, 5:02 AM EST | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 70 more | 17 hr |
| Feb 3, 5:22 AM EST | Flash Flood Warning | FFC | Catoosa, Walker | 6 hr |
| Feb 3, 5:37 AM EST | Special Weather Statement | FFC | Cherokee, Pickens | 23 min |
| Feb 3, 6:02 AM EST | Special Weather Statement | FFC | Cherokee, Cobb, Fulton | 28 min |
| Feb 3, 6:18 AM EST | River Flood Warning | FFC | Forsyth | 17 hr |
| Feb 3, 6:18 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 51 hr |
| Feb 3, 6:26 AM EST | Special Weather Statement | FFC | DeKalb, Forsyth, Fulton, Gwinnett | 34 min |
| Feb 3, 6:50 AM EST | Special Weather Statement | FFC | Coweta | 25 min |
| Feb 3, 7:00 AM EST | Special Weather Statement | FFC | Clayton, DeKalb, Gwinnett, Hall | 30 min |
| Feb 3, 7:29 AM EST | Special Weather Statement | FFC | Barrow, Clayton, Gwinnett, Jackson, Rockdale | 46 min |
| Feb 3, 7:35 AM EST | Special Weather Statement | FFC | Fayette, Henry, Meriwether, Troup | 25 min |
| Feb 3, 7:59 AM EST | Special Weather Statement | FFC | Fayette, Harris, Henry, Meriwether, Troup | 31 min |
| Feb 3, 8:12 AM EST | River Flood Warning | FFC | Catoosa | 58 hr |
| Feb 3, 8:28 AM EST | Special Weather Statement | FFC | Harris, Henry, Meriwether, Muscogee, Pike, Spalding and 1 more | 32 min |
| Feb 3, 8:43 AM EST | River Flood Warning | FFC | Murray, Whitfield | 41 hr |
| Feb 3, 8:43 AM EST | River Flood Warning | FFC | Whitfield | 66 hr |
| Feb 3, 8:54 AM EST | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Stewart | 51 min |
| Feb 3, 8:57 AM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Feb 3, 9:00 AM EST | Special Weather Statement | FFC | Lamar, Pike, Talbot, Upson | 30 min |
| Feb 3, 9:03 AM EST | River Flood Warning | FFC | Gwinnett | 9 hr |
| Feb 3, 9:03 AM EST | Special Weather Statement | FFC | Butts, Morgan, Newton, Oconee | 27 min |
| Feb 3, 9:17 AM EST | Special Weather Statement | FFC | Towns, Union | 28 min |
| Feb 3, 9:25 AM EST | Special Weather Statement | FFC | Butts, Jasper | 35 min |
| Feb 3, 9:30 AM EST | Special Weather Statement | FFC | Crawford, Lamar, Monroe, Taylor, Upson | 45 min |
| Feb 3, 9:38 AM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Feb 3, 9:39 AM EST | Special Weather Statement | FFC | Marion, Schley, Webster | 36 min |
| Feb 3, 9:45 AM EST | Special Weather Statement | FFC | Morgan | 30 min |
| Feb 3, 10:11 AM EST | Special Weather Statement | FFC | Bibb, Crawford | 34 min |
| Feb 3, 10:18 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 70 hr |
| Feb 3, 10:43 AM EST | Special Weather Statement | FFC | Bibb | 32 min |
| Feb 3, 11:00 AM EST | Areal Flood Warning | FFC | Union | 6 hr |
| Feb 3, 11:13 AM EST | Special Weather Statement | FFC | Baldwin, Bleckley, Crisp, Dooly, Hancock, Houston and 7 more | 62 min |
| Feb 3, 11:26 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 29 hr |
| Feb 3, 11:26 AM EST | River Flood Warning | FFC | Newton, Rockdale | 38 hr |
| Feb 3, 11:26 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Feb 3, 11:26 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 64 hr |
| Feb 3, 11:26 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 4 days |
| Feb 3, 11:40 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 9 hr |
| Feb 3, 11:40 AM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Feb 3, 11:57 AM EST | Severe Thunderstorm Warning | FFC | Sumter | 33 min |
| Feb 3, 12:17 PM EST | Special Weather Statement | FFC | Bleckley, Crisp, Dodge, Dooly, Jefferson, Johnson and 3 more | 43 min |
| Feb 3, 12:55 PM EST | Special Weather Statement | FFC | Bleckley, Twiggs, Wilkinson | 35 min |
| Feb 3, 1:03 PM EST | Special Weather Statement | FFC | Crisp, Dodge, Emanuel, Jefferson, Johnson, Laurens and 5 more | 42 min |
| Feb 3, 1:43 PM EST | Special Weather Statement | FFC | Bleckley, Crisp, Dodge, Dooly, Glascock, Houston and 9 more | 47 min |
| Feb 3, 2:35 PM EST | Special Weather Statement | FFC | Bleckley, Crisp, Dodge, Emanuel, Jefferson, Johnson and 4 more | 25 min |
| Feb 3, 3:06 PM EST | Special Weather Statement | FFC | Bleckley, Crisp, Dodge, Emanuel, Johnson, Laurens and 3 more | 24 min |
| Feb 3, 3:32 PM EST | Special Weather Statement | FFC | Crisp, Dodge, Emanuel, Johnson, Laurens, Montgomery and 6 more | 58 min |
| Feb 3, 4:24 PM EST | Flash Flood Warning | FFC | Johnson | 6 hr |
| Feb 3, 4:37 PM EST | Special Weather Statement | FFC | Emanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler | 38 min |
| Feb 3, 4:47 PM EST | Special Weather Statement | FFC | Emanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler | 43 min |
| Feb 3, 5:59 PM EST | River Flood Warning | FFC | Chattooga | 12 hr |
| Feb 3, 5:59 PM EST | Special Weather Statement | FFC | Bleckley, Crisp, Dodge, Emanuel, Johnson, Laurens and 7 more | 16 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.